Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


questioning meds
Oct 22, 2006

hi guys

i got diagnosed in feb this year with a vl of 489 000 and cd4 of 51. went onto videx / 3tc / kaletra which was awful and after 1 month my doctor replaced videx with zerit.

my counts in early june was vl 82 and cd4 132.

i went to see another doctor for second opinion and he did not like the fact that i was on zerit and also questioned why i was taking kaletra. asked me what i would take if i developed resistance to kaletra...

is this combo ok? should i change it?

Response from Dr. Pierone

This combination is ok, but in the developed world Zerit use is dropping off and mostly Viread is taking its place. If you are not having side effects from Kaletra then there is no pressing reason to replace it. That said, you could talk to your doctor about switching to Atripla. This is a combination of Sustiva, Viread, and Emtriva in one pill which is taken at bedtime. A large recent study showed that Sustiva-based therapy did better than a Kaletra-based cocktail. But the second doctor's comment about resistance to Kaletra is really strange since one the strengths of this agent is its very high barrier to development of resistance. So in summary, consider Kaletra + Truvada (Viread and Emtriva) or Atripla. Best of luck!



Previous
Is STI advisable now?
Next
Help, condom broke

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement